Alert archive / Puerto Rico / High Surf Advisories in 2012
High Surf Advisory 10, NWS JSJ
NWS JSJ issued this high surf advisory at Apr 13, 2012, 7:12 PM CDT. It took effect at Apr 14, 2012, 5:00 PM CDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2012, 7:12 PM CDT (00:12 UTC)
- In effect from
- Apr 14, 2012, 5:00 PM CDT
- Expired
- Apr 16, 2012, 10:00 AM CDT
- In force
- 41 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
587 WHCA42 TJSJ 140012 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 812 PM AST FRI APR 13 2012 ...ROUGH SURF ZONE CONDITIONS EXPECTED FROM SATURDAY AFTERNOON THROUGH SUNDAY... .SHORT PERIOD SWELLS WILL BUILD ACROSS THE ATLANTIC WATERS ON SATURDAY AFTERNOON IN RESPONSE TO THE STRONG WINDS IN THE WAKE OF AN APPROACHING COLD FRONTAL BOUNDARY. WIND DRIVEN SWELLS WILL QUICKLY BUILD SATURDAY AFTERNOON... PEAKING EARLY SUNDAY MORNING. THIS WILL RESULT IN SIGNIFICANT BREAKING WAVE ACTION ON ATLANTIC FACING COASTLINES. PRZ001-002-005-008-010-012-013-VIZ001-140815- /O.NEW.TJSJ.SU.Y.0010.120414T2200Z-120415T1800Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 812 PM AST FRI APR 13 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 2 PM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 2 PM AST SUNDAY. * WAVES AND SURF: NORTH SWELLS 6 TO 8 FEET WITH BREAKING WAVES OF 10 TO 14 FEET. * TIMING: SATURDAY AFTERNOON THROUGH SUNDAY * IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS AND MODERATE TO LARGE BREAKING WAVES IN THE SURF ZONE AND LOCALIZED BEACH EROSION POSSIBLE. HERE ARE SOME OF HIGH TIDES AT SELECTED LOCATIONS: AGUADILLA: 4:43 AM AST SUNDAY AT 1.2 FEET 5:10 PM AST SUNDAY AT 1.0 FEET ARECIBO: 4:52 AM AST SUNDAY AT 1.6 FEET 5:21 PM AST SUNDAY AT 1.3 FEET SAN JUAN: 5:40 AM AST SUNDAY AT 1.3 FEET 5:57 PM AST SUNDAY AT 1.1 FEET FAJARDO: 5:30 AM AST SUNDAY AT 1.3 FEET 5:47 PM AST SUNDAY AT 1.1 FEET CULEBRA: 5:17 AM AST SUNDAY AT 0.9 FEET 5:40 PM AST SUNDAY AT 0.6 FEET MAGENS BAY: 6:00 AM AST SUNDAY AT 0.9 FEET 6:25 AM AST SUNDAY AT 0.4 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
7 follow-up statements
463
WHCA42 TJSJ 140043 CCA
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
843 PM AST FRI APR 13 2012
...ROUGH SURF ZONE CONDITIONS EXPECTED FROM SATURDAY AFTERNOON
THROUGH SUNDAY...
.SHORT PERIOD SWELLS WILL BUILD ACROSS THE ATLANTIC WATERS ON SATURDAY
AFTERNOON IN RESPONSE TO THE STRONG WINDS IN THE WAKE OF AN APPROACHING
COLD FRONTAL BOUNDARY. WIND DRIVEN SWELLS WILL QUICKLY BUILD SATURDAY
AFTERNOON... PEAKING EARLY SUNDAY MORNING. THIS WILL RESULT IN SIGNIFICANT
BREAKING WAVE ACTION ON ATLANTIC FACING COASTLINES.
PRZ001-002-005-008-010-012-013-VIZ001-140900-
/O.COR.TJSJ.SU.Y.0010.120414T2200Z-120415T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
843 PM AST FRI APR 13 2012
...HIGH SURF ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 2 PM AST
SUNDAY...
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 2 PM AST
SUNDAY.
* WAVES AND SURF: NORTH SWELLS 6 TO 8 FEET WITH BREAKING WAVES
OF 10 TO 14 FEET.
* TIMING: SATURDAY AFTERNOON THROUGH SUNDAY
* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS AND
MODERATE TO LARGE BREAKING WAVES IN THE SURF ZONE AND LOCALIZED
BEACH EROSION POSSIBLE.
HERE ARE SOME OF HIGH TIDES AT SELECTED LOCATIONS:
AGUADILLA: 4:43 AM AST SUNDAY AT 1.2 FEET
5:10 PM AST SUNDAY AT 1.0 FEET
ARECIBO: 4:52 AM AST SUNDAY AT 1.6 FEET
5:21 PM AST SUNDAY AT 1.3 FEET
SAN JUAN: 5:40 AM AST SUNDAY AT 1.3 FEET
5:57 PM AST SUNDAY AT 1.1 FEET
FAJARDO: 5:30 AM AST SUNDAY AT 1.3 FEET
5:47 PM AST SUNDAY AT 1.1 FEET
CULEBRA: 5:17 AM AST SUNDAY AT 0.9 FEET
5:40 PM AST SUNDAY AT 0.6 FEET
MAGENS BAY: 6:00 AM AST SUNDAY AT 0.9 FEET
6:25 PM AST SUNDAY AT 0.4 FEET
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.
&&
$$
HTTP://WWW.WEATHER.GOV/SANJUAN891
WHCA42 TJSJ 140754
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
354 AM AST SAT APR 14 2012
...ROUGH SURF ZONE CONDITIONS EXPECTED FROM SATURDAY AFTERNOON
THROUGH SUNDAY...
.SHORT PERIOD SWELLS WILL BUILD ACROSS THE ATLANTIC WATERS THIS
AFTERNOON IN RESPONSE TO THE STRONG WINDS IN THE WAKE OF AN
APPROACHING FRONTAL BOUNDARY. WIND DRIVEN SWELLS WILL QUICKLY
BUILD LATER TODAY...PEAKING EARLY SUNDAY MORNING. THIS WILL RESULT
IN SIGNIFICANT BREAKING WAVE ACTION ON ATLANTIC FACING COASTLINES.
PRZ001-002-005-008-010-012-013-VIZ001-142115-
/O.CON.TJSJ.SU.Y.0010.120414T2200Z-120415T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
354 AM AST SAT APR 14 2012
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
2 PM AST SUNDAY...
A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
2 PM AST SUNDAY.
* WAVES AND SURF: NORTH SWELLS 6 TO 9 FEET WITH BREAKING WAVES OF
10 TO 14 FEET.
* TIMING: SATURDAY AFTERNOON THROUGH SUNDAY
* IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS AND
MODERATE TO LARGE BREAKING WAVES IN THE SURF ZONE AND
LOCALIZED BEACH EROSION POSSIBLE.
HERE ARE SOME OF HIGH TIDES AT SELECTED LOCATIONS:
AGUADILLA: 4:43 AM AST SUNDAY AT 1.2 FEET
5:10 PM AST SUNDAY AT 1.0 FEET
ARECIBO: 4:52 AM AST SUNDAY AT 1.6 FEET
5:21 PM AST SUNDAY AT 1.3 FEET
SAN JUAN: 5:40 AM AST SUNDAY AT 1.3 FEET
5:57 PM AST SUNDAY AT 1.1 FEET
FAJARDO: 5:30 AM AST SUNDAY AT 1.3 FEET
5:47 PM AST SUNDAY AT 1.1 FEET
CULEBRA: 5:17 AM AST SUNDAY AT 0.9 FEET
5:40 PM AST SUNDAY AT 0.6 FEET
MAGENS BAY: 6:00 AM AST SUNDAY AT 0.9 FEET
6:25 PM AST SUNDAY AT 0.4 FEET
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.
&&
$$
HTTP://WWW.WEATHER.GOV/SANJUAN646
WHCA42 TJSJ 142036 AAA
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
436 PM AST SAT APR 14 2012
...ROUGH SURF ZONE CONDITIONS EXPECTED FROM SATURDAY AFTERNOON
THROUGH SUNDAY...
.SHORT PERIOD SWELLS WILL BUILD ACROSS THE ATLANTIC WATERS THIS
AFTERNOON IN RESPONSE TO THE STRONG WINDS IN THE WAKE OF A FRONTAL
BOUNDARY CROSSING PUERTO RICO. WIND DRIVEN SWELLS WILL QUICKLY BUILD
TONIGHT...PEAKING EARLY SUNDAY MORNING. THIS WILL RESULT IN
SIGNIFICANT BREAKING WAVE ACTION ON ATLANTIC FACING COASTLINES AND
STRONG RIP CURRENTS.
PRZ001-002-005-008-010-012-013-VIZ001-151200-
/O.CON.TJSJ.SU.Y.0010.120414T2200Z-120415T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
436 PM AST SAT APR 14 2012
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST SUNDAY...
A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST SUNDAY.
* WAVES AND SURF: NORTH SWELLS 6 TO 9 FEET WITH BREAKING WAVES
OF 9 TO 12 FEET.
* TIMING: SATURDAY AFTERNOON THROUGH SUNDAY
* IMPACTS: ROUGH SURF CONDITIONS WITH STRONG RIP CURRENTS...
MODERATE TO LARGE BREAKING WAVES IN THE SURF ZONE AND LOCALIZED
BEACH EROSION POSSIBLE.
HERE ARE SOME OF HIGH TIDES AT SELECTED LOCATIONS:
AGUADILLA: 4:43 AM AST SUNDAY AT 1.2 FEET
5:10 PM AST SUNDAY AT 1.0 FEET
ARECIBO: 4:52 AM AST SUNDAY AT 1.6 FEET
5:21 PM AST SUNDAY AT 1.3 FEET
SAN JUAN: 5:40 AM AST SUNDAY AT 1.3 FEET
5:57 PM AST SUNDAY AT 1.1 FEET
FAJARDO: 5:30 AM AST SUNDAY AT 1.3 FEET
5:47 PM AST SUNDAY AT 1.1 FEET
CULEBRA: 5:17 AM AST SUNDAY AT 0.9 FEET
5:40 PM AST SUNDAY AT 0.6 FEET
MAGENS BAY: 6:00 AM AST SUNDAY AT 0.9 FEET
6:25 PM AST SUNDAY AT 0.4 FEET
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.
&&
$$
HTTP://WWW.WEATHER.GOV/SANJUAN149
WHCA42 TJSJ 150752
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
352 AM AST SUN APR 15 2012
...ROUGH SURF CONDITIONS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON...
.WIND DRIVEN SWELLS WILL CONTINUE TO IMPACT THE ATLANTIC COASTLINE
THROUGH THIS AFTERNOON. THIS WILL RESULT IN SIGNIFICANT BREAKING
WAVE ACTION ON ATLANTIC FACING COASTLINES AND STRONG RIP CURRENTS.
PRZ001-002-005-008-010-012-013-VIZ001-151800-
/O.CON.TJSJ.SU.Y.0010.000000T0000Z-120415T1800Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
352 AM AST SUN APR 15 2012
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON...
A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS
AFTERNOON.
* WAVES AND SURF: SWELLS 6 TO 9 FEET WITH BREAKING WAVES OF 9 TO
13 FEET.
* TIMING: THROUGH THIS AFTERNOON
* IMPACTS: ROUGH SURF CONDITIONS WITH STRONG RIP CURRENTS...
MODERATE TO LARGE BREAKING WAVES IN THE SURF ZONE AND
LOCALIZED BEACH EROSION POSSIBLE.
HERE ARE SOME OF HIGH TIDES AT SELECTED LOCATIONS:
AGUADILLA: 4:43 AM AST SUNDAY AT 1.2 FEET
5:10 PM AST SUNDAY AT 1.0 FEET
ARECIBO: 4:52 AM AST SUNDAY AT 1.6 FEET
5:21 PM AST SUNDAY AT 1.3 FEET
SAN JUAN: 5:40 AM AST SUNDAY AT 1.3 FEET
5:57 PM AST SUNDAY AT 1.1 FEET
FAJARDO: 5:30 AM AST SUNDAY AT 1.3 FEET
5:47 PM AST SUNDAY AT 1.1 FEET
CULEBRA: 5:17 AM AST SUNDAY AT 0.9 FEET
5:40 PM AST SUNDAY AT 0.6 FEET
MAGENS BAY: 6:00 AM AST SUNDAY AT 0.9 FEET
6:25 PM AST SUNDAY AT 0.4 FEET
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.
&&
$$
HTTP://WWW.WEATHER.GOV/SANJUAN275 WHCA42 TJSJ 151539 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1139 AM AST SUN APR 15 2012 ...ROUGH AND DANGEROUS SURF CONDITIONS ARE EXPECTED TO CONTINUE THROUGH EARLY MONDAY... .WIND DRIVEN SWELLS WILL CONTINUE TO IMPACT THE ATLANTIC COASTLINES THROUGH EARLY MONDAY. THIS WILL RESULT IN SIGNIFICANT BREAKING WAVES AND STRONG RIP CURRENTS. PRZ001-002-005-008-010-012-013-VIZ001-160800- /O.EXT.TJSJ.SU.Y.0010.000000T0000Z-120416T0800Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1139 AM AST SUN APR 15 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM AST MONDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 AM AST MONDAY FOR THE ATLANTIC COASTLINES. * WAVES AND SURF: SWELLS OF 5 TO 7 FEET WITH FRESH TO STRONG WINDS...WILL PRODUCE BREAKING WAVES OF 9 TO 13 FEET. * TIMING: THROUGH EARLY MONDAY. * IMPACTS: ROUGH AND DANGEROUS SURF CONDITIONS WITH STRONG RIP CURRENTS...MODERATE TO LARGE BREAKING WAVES AND LOCALIZED BEACH EROSION POSSIBLE. HERE ARE SOME HIGH TIDES AT SELECTED LOCATIONS: AGUADILLA: 5:10 PM AST SUNDAY AT 1.0 FEET ARECIBO: 5:21 PM AST SUNDAY AT 1.3 FEET SAN JUAN: 5:57 PM AST SUNDAY AT 1.1 FEET FAJARDO: 5:47 PM AST SUNDAY AT 1.1 FEET CULEBRA: 5:40 PM AST SUNDAY AT 0.6 FEET MAGENS BAY: 6:25 PM AST SUNDAY AT 0.4 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT ROUGH AND DANGEROUS SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
531 WHCA42 TJSJ 160810 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 410 AM AST MON APR 16 2012 ...ROUGH SURF CONDITIONS ARE STILL EXPECTED TO CONTINUE THROUGH EARLY THIS MORNING... .LATEST DATA FROM THE SOUTHWEST AND SOUTH ATLANTIC BUOY NORTH OF THE AREA AND THE SAN JUAN BUOY THIS MORNING...CONTINUED TO SUGGEST THAT THE WIND DRIVEN NORTH NORTHEASTERLY SWELLS WILL CONTINUE TO IMPACT THE ATLANTIC COASTLINES THROUGH THE EARLY MORNING HOURS. THIS WILL RESULT IN FREQUENT PERIODS OF SIGNIFICANT BREAKING WAVES WITH A MODERATE TO HIGH RISK OF DANGEROUS RIP CURRENTS. PRZ010-160915- /O.CAN.TJSJ.SU.Y.0010.000000T0000Z-120416T0800Z/ MAYAGUEZ AND VICINITY- 410 AM AST MON APR 16 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF ADVISORY. HIGH SURF CONDITIONS ARE NO LONGER EXPECTED TO AFFECT THESE AREAS. $$ PRZ001-002-005-008-012-013-VIZ001-161500- /O.EXT.TJSJ.SU.Y.0010.000000T0000Z-120416T1500Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 410 AM AST MON APR 16 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 AM AST THIS MORNING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 11 AM AST THIS MORNING DUE TO HAZARDOUS SURF ZONE CONDITIONS. * WAVES AND SURF: WIND DRIVEN SWELLS OF 5 TO 7 FEET WITH THE FRESH TO STRONG WINDS...WILL PRODUCE OCCASIONAL PERIODS OF BREAKING WAVES BETWEEN OF 8 TO 12 FEET. * TIMING: THROUGH THE MORNING HOURS. * IMPACTS: ROUGH AND DANGEROUS SURF CONDITIONS DUE TO A MODERATE TO HIGH RISK OF DANGEROUS RIP CURRENTS...AND POSSIBLY MODERATE TO LARGE BREAKING WAVES WITH LOCALIZED BEACH EROSION. HERE ARE SOME HIGH TIDES AT SELECTED LOCATIONS: AGUADILLA: 5:42 AM AST THIS MONDAY MORNING AT 1.2 FEET ARECIBO: 5:49 AM AST THIS MONDAY MORNING AT 1.5 FEET SAN JUAN: 6:29 AM AST THIS MONDAY MORNING AT 1.2 FEET FAJARDO: 6:19 AM AST THIS MONDAY MORNING AT 1.2 FEET CULEBRA: 6:05 AM AST THIS MONDAY MORNING AT 0.8 FEET MAGENS BAY: 6:31 AM AST THIS MONDAY MORNING AT 0.8 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT ROUGH AND DANGEROUS SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
920 WHCA42 TJSJ 161455 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1055 AM AST MON APR 16 2012 ...WIND HAVE RELAX AND SEAS WILL CONTINUE TO SUBSIDE THROUGH THE NEXT 48 HOURS... .ALTHOUGH MARINE CONDITIONS WILL REMAIN ROUGH...WAVEHIEGHTS HAVE SUBSIDE TO BELOW HIGH SURF ADVISORY CRITERIA. PRZ001-002-005-008-012-013-VIZ001-161600- /O.EXP.TJSJ.SU.Y.0010.000000T0000Z-120416T1500Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1055 AM AST MON APR 16 2012 ...HIGH SURF ADVISORY WILL EXPIRE AT 11 AM AST THIS MORNING... THE HIGH SURF ADVISORY WILL EXPIRE AT 11 AM AST THIS MORNING. $$ HTTP://WWW.WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Apr 13, 1:37 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Apr 13, 1:37 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
237 PM AST FRI APR 13 2012
.SYNOPSIS...A MID TO UPPER LEVEL TROUGH ACROSS THE NORTHWEST
ATLANTIC WILL MOVE EASTWARD ACROSS THE CENTRAL ATLANTIC THROUGH THE
NEXT SEVERAL DAYS. AS THIS HAPPENS...A COLD FRONT/SHEAR LINE WILL
MOVE RAPIDLY ACROSS THE LOCAL ISLANDS SATURDAY. AFTER THE FROPA A
DRIER AND STABLE AIR MAS WILL ENCOMPASS THE LOCAL REGION UNTIL AT
LEAST MID WEEK.
&&
.DISCUSSION...LATEST SATELLITE AND RADAR IMAGES THIS AFTERNOON
DEPICTED A SHEAR LINE ASSOCIATED WITH A COLD FRONT JUST ACROSS THE
NORTHWEST AND NORTH ATLANTIC COASTAL WATERS. THIS FEATURE IS
EXPECTED TO PROPAGATE/SINK TO THE SOUTH SOUTHEAST REACHING THE LOCAL
ISLANDS TONIGHT AND SATURDAY AND LASTING POSSIBLE UNTIL EARLY
SUNDAY. AN INCREASE IN CLOUDINESS...SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE REGION IN ASSOCIATION TO THE PASS
OF THE COLD FRONT. AS THE COLD FRONT APPROACHES...THE LOW LEVEL
WINDS IS EXPECTED TO SHIFT FROM THE NORTHEAST...LATE THIS
AFTERNOON AND THIS EVENING...FOCUSING THE SHOWER ACTIVITY MAINLY
SOUTH OF CORDILLERA CENTRAL. STRONG SURFACE HIGH PRESSURE WILL
THEN BUILD ACROSS THE REGION AFTER THE FROPA...INDUCING A VERY DRY
WEATHER...WINDY CONDITIONS AND COLDER THAN NORMAL TEMPERATURES
SUNDAY...MONDAY AND TUESDAY NEXT WEEK. PWAT VALUES WILL REMAIN IN
THE RANGE OF 1.40-1.60 INCHES THIS EVENING...BUT WILL INCREASE TO
AROUND 2.0 INCHES TONIGHT AND SATURDAY AND DECREASING RAPIDLY
AFTER THAT.
&&
.AVIATION...NMRS SHRA/ISOLATED TSRA WILL CONTINUE TO DEVELOP
ALONG AND SOUTH OF CORDILLERA CENTRAL DURING THE REST OF THE
AFTERNOON AND THIS EVENING...PRODUCING MVFR OR EVEN IFR CONDITIONS
ACROSS TJPS UNTIL AT LEAST 13/23Z. ONLY VCSH ARE EXPECTED ACROSS
THE REST OF THE LOCAL TAF SITES THIS EVENING. SHOWERS THEN
INCREASE IN CVRG OVERNIGHT AND SATURDAY WITH PREDOMINANT MVFR
CIGS AND VSBYS IN MDT RAIN/SHRA AND EVENTUALLY USVI AND NCM SAT
NIGHT. THESE CONDITIONS WILL LIKELY PERSIST THROUGH 12Z SUN AS AN
UNSEASONABLY STRONG CDFNT SWEEPS THROUGH THE LOCAL FLYING AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 82 73 81 / 50 90 70 40
STT 75 84 73 84 / 30 80 70 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO MIDNIGHT
AST MONDAY NIGHT FOR ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-COASTAL
WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT
10 NM.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO MIDNIGHT AST MONDAY
NIGHT FOR ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO
19.5N-COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-MONA
PASSAGE SOUTHWARD TO 17N.
&&
10/72Hazardous weather outlook, Apr 13, 5:31 AM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 631 AM AST FRI APR 13 2012 AMZ710>745-PRZ001>013-141045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 631 AM AST FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE SOUTHERN SLOPES AND MOVE VERY SLOWLY TO THE EAST SOUTHEAST. THESE THUNDERSTORMS MAY POSE A THREAT OF LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE THROUGH THE LOCAL AREA SATURDAY NIGHT AND WILL BE ACCOMPANIED BY A STEADY RAIN. MODERATE RAINFALL ACCUMULATIONS ARE EXPECTED ACROSS NORTHEAST PUERTO RICO WHICH MAY POSE A THREAT OF FLOODING IN URBAN AND POOR DRAINAGE AREAS. WINDS ARE ALSO EXPECTED TO INCREASE SATURDAY NIGHT AND SUNDAY IN THE 20 TO 25 MPH RANGE AND MAY REQUIRED A WIND ADVISORY FOR PARTS OF THE ISLAND. THE STRONG WINDS WILL ALSO GENERATE ROUGH SURF CONDITIONS AND MAY ALSO BE REQUIRED A HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... RAINFALL AMOUNTS GREATER THAN 3 INCHES AND ANY REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-141045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 631 AM AST FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE THROUGH THE LOCAL AREA SATURDAY NIGHT AND SUNDAY AND WILL BE ACCOMPANIED BY A STEADY RAIN. MODERATE RAINFALL ACCUMULATIONS ARE EXPECTED WHICH MAY POSE A THREAT OF FLOODING IN URBAN AND POOR DRAINAGE AREAS. WINDS ARE ALSO EXPECTED TO INCREASE SATURDAY NIGHT AND SUNDAY IN THE 20 TO 25 MPH RANGE AND MAY REQUIRED A WIND ADVISORY FOR ALL OF THE ISLANDS. THE STRONG WINDS WILL ALSO GENERATE ROUGH SURF CONDITIONS AND MAY ALSO BE REQUIRED A HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Local storm report, Apr 13, 5:32 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
632 PM AST FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD GUAYANILLA 18.02N 66.79W
04/13/2012 GUAYANILLA PR TRAINED SPOTTER
ROAD 2 BETWEEN GUAYANILLA AND PENUELAS WAS REPORTED
FLOODED.
0430 PM FLOOD VEGA ALTA 18.42N 66.32W
04/13/2012 VEGA ALTA PR EMERGENCY MNGR
ROAD 2 WAS REPORTED FLOODED DUE TO QUEBRADA HONDA OUT OF
ITS BANKS.
&&
FCASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:14 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| Apr 14, 10:03 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 14, 10:57 AM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Apr 14, 2:19 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 14, 3:01 PM CDT | Areal Flood Advisory | JSJ | 17 min | |
| Apr 14, 3:07 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 14, 3:36 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 14, 5:15 PM CDT | Areal Flood Warning | JSJ | 112 min | |
| Apr 14, 6:04 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
High Surf Advisories in Puerto Rico, 2012High Surf Advisories in U.S. Virgin Islands, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.